Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 355, NWS Tallahassee, FL

July 24, 2015Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 24, 2015, 2:20 PM CDT for Dale County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2015, 2:20 PM CDT (19:20 UTC)
Expired
Jul 24, 2015, 3:00 PM CDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Dale County, AL

The radar

The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1613 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WUUS52 KTAE 241920
SVRTAE
ALC045-242000-
/O.NEW.KTAE.SV.W.0355.150724T1920Z-150724T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DALE COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 300 PM CDT

* AT 220 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED OVER ARITON...OR 10 MILES NORTHWEST OF
  OZARK...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OZARK...FORT RUCKER...NEWTON...ARITON...PINCKARD...DILLARD...
  DILL...BROWNS CROSSROADS...MABSON...WATERFORD...BEAMON...EWELL...
  BAGWELLS CROSSROADS...KLONDYKE HILL...DALE COUNTY LAKE...DEAN
  CHURCH ROAD...GOLDBERG FIELD...ROCKY HEAD...MARLEY HILL AND
  BLACKWELL FIELD A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3158 8578 3161 8572 3142 8543 3129 8561
TIME...MOT...LOC 1920Z 320DEG 23KT 3157 8573 

$$

18-WOOL
1 follow-up statement
206 
WWUS52 KTAE 241944
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM CDT FRI JUL 24 2015

ALC045-242000-
/O.CON.KTAE.SV.W.0355.000000T0000Z-150724T2000Z/
DALE AL-
244 PM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL DALE COUNTY...

AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED OVER OZARK...MOVING SOUTHEAST AT 30 
MPH.

LOCATIONS IMPACTED INCLUDE...
OZARK...FORT RUCKER...NEWTON...PINCKARD...AND HUNT FIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3148 8572 3153 8559 3142 8543 3129 8561
TIME...MOT...LOC 1943Z 319DEG 24KT 3145 8561 

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:52 AM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Jul 24, 8:52 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
952 AM EDT FRI JUL 24 2015

.Near Term [Through Today]...

The 12Z KTAE sounding confirms a northwesterly flow regime with a
very moist column. The PW is well above normal at 2.15 inches.
Surface analysis shows a cold front neat Atlanta. This front will
continue to slip south toward the forecast area today, possibly
reaching into our northern zones. The latest CAM guidance suggests
this could limit afternoon convective coverage across our
northeastern zones below what we have been advertising and we made
a slight adjustment there. The main message today is that
convective coverage will be high. Once again, we will be faced
with a threat of isolated wet microbursts that could prompt
warnings for damaging straight-line winds. SPC has us in a
marginal risk for severe. The one bit of good news is that the
increased cloud cover and thunderstorms coverage could keep temps
from getting quite as high as recent days. TLH has peaked at 98 or
99 degrees each of the past 7 days and we are forecasting 94
today. We also may manage to get by without a heat advisory as max
apparent temps will "only" be around 105.

&&

.Aviation...
[Through 12Z Saturday] Once IFR ceilings lift at ABY, VFR
conditions will prevail outside of thunderstorms. Any storm that
develops could briefly lower ceiling and visibility to IFR and be
accompanied by gusty winds. over 30 knots. MVFR visibility will be
possible toward the end of the period after 09Z.

&&

.Prev Discussion [415 AM EDT]...

.Short Term [Tonight Through Sunday]...

In the upper levels, there is a ridge centered over the Southern
Great Plains and a trough extending down the east coast. At the
sfc, low pressure will linger just to the east. On Saturday, a
cool front will move through bringing increased chances for rain
and thunderstorms. By Sunday, this boundary will be south of the
region and drier air will be moving in from the north confining
rain chances mainly to the eastern Big Bend. Highs will be in the
mid to upper 90s on Saturday and in the low to mid 90s on Sunday.
Saturday, will be humid with heat indices in the 100 to 110 degree
range. On Sunday, the drier air will keep heat indices around 100.

.Long Term [Sunday Night Through Friday]...

In the upper levels, a high height center will be centered over
TX and a closed low will be forming over FL. At the sfc, a low
lingering around central FL will drift into northeast FL by
Wednesday. Early in the week, the region will be in the dry slot
behind the low. Some moisture around the low may creep in mid to
late week, as the low moves closer. The best chance for rain will
be in the eastern counties in FL and the southeastern counties in
GA, particularly on Wednesday and Thursday. Afternoon highs will
be in the low to mid 90s. Heat indices are expected to be around
100 degrees on Monday and Tuesday and will increase slightly as
the week progresses.

.Marine...

Today and tonight winds will be westerly at 15 to 20 knots.
Small craft operators should exercise caution. On Saturday, winds
will be a little lighter around 15 knots. Expect seas of 3 to 5 feet
today. An unsettled weather pattern will be in place through the
weekend, bringing increased chances for rain and thunderstorms. Some
storms will have gusty winds and frequent lightning.

.Fire Weather...

Other than possible high dispersion values on Saturday, there are no
other fire weather concerns.

.Hydrology...

There's some potential for heavy rainfall across the region on
today ahead of an approaching frontal boundary, with the greatest
threat focused into the Southeast Florida Big Bend. Only the
Steinhatchee River is running above normal at this time. With
widespread 1.5 to 3 inches of rain expected over the next 48
hours, only modest rises are anticipated on the smaller rivers in
the SE Florida Big Bend.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   94  76  94  75  95 /  80  50  50  20  20
Panama City   91  79  92  78  91 /  70  50  40  20  20
Dothan        93  75  97  75  95 /  60  40  30  10  10
Albany        94  75  97  74  95 /  70  50  30  10  10
Valdosta      93  75  93  73  94 /  80  50  50  20  20
Cross City    90  77  92  74  91 /  80  60  70  30  40
Apalachicola  90  80  90  77  89 /  80  50  50  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...WOOL
MARINE...MCDERMOTT
FIRE WEATHER...BARRY
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:19 PM CDTSpecial Weather StatementTAEHouston41 min
Jul 24, 3:24 PM CDTSevere Thunderstorm WarningTAEHouston34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.